Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 47, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 11, 2013, 2:36 PM CDT for Choctaw County, Clarke County, Alabama. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2013, 2:36 PM CDT (19:36 UTC)
- Expired
- Apr 11, 2013, 3:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Choctaw County, AL, Clarke County, AL
The radar
The Mobile radar (KMOB), 161 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 3:03 PM CDT | TSTM WND DMG | 1 W Pennington, AL | EM REPORTS TREES DOWN 1 W OF PENNINGTON ON HWY 156. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 1:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.6 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 143 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS54 KMOB 111936
SVRMOB
ALC023-025-112015-
/O.NEW.KMOB.SV.W.0047.130411T1936Z-130411T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
236 PM CDT THU APR 11 2013
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
NORTHWESTERN CLARKE COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 315 PM CDT
* AT 234 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
16 MILES NORTHWEST OF BUTLER TO 8 MILES SOUTHWEST OF BUTLER TO 18
MILES NORTHEAST OF WAYNESBORO...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOXEY... PENNINGTON... NEEDHAM...
LISMAN... GILBERTOWN... BUTLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
&&
LAT...LON 3231 8793 3228 8794 3230 8795 3228 8801
3218 8800 3214 8804 3208 8804 3205 8811
3201 8811 3199 8806 3199 8778 3182 8777
3179 8845 3202 8841 3231 8843
TIME...MOT...LOC 1936Z 242DEG 40KT 3231 8833 3204 8830
3180 8836
$$3 follow-up statements
664
WWUS54 KMOB 111949
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
249 PM CDT THU APR 11 2013
ALC023-025-112015-
/O.CON.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CHOCTAW AL-CLARKE AL-
249 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CLARKE AND CHOCTAW COUNTIES...
AT 243 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
17 MILES NORTH OF BUTLER TO 2 MILES SOUTHWEST OF BUTLER TO 12 MILES
SOUTH OF BUTLER TO 18 MILES NORTHEAST OF WAYNESBORO...MOVING
NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
TOXEY... PENNINGTON... NEEDHAM...
LISMAN... GILBERTOWN... BUTLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
&&
LAT...LON 3231 8793 3228 8794 3230 8795 3230 8798
3228 8801 3218 8800 3214 8804 3208 8804
3205 8811 3201 8811 3199 8806 3199 8778
3182 8777 3179 8845 3203 8839 3214 8838
3231 8843
TIME...MOT...LOC 1948Z 241DEG 34KT 3236 8819 3209 8820
3195 8824 3182 8832
$$248
WWUS54 KMOB 111957
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
257 PM CDT THU APR 11 2013
ALC023-025-112015-
/O.CON.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CHOCTAW AL-CLARKE AL-
257 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHWESTERN CLARKE AND CHOCTAW COUNTIES...
AT 253 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
16 MILES NORTH OF BUTLER TO 10 MILES NORTHEAST OF BUTLER TO 10 MILES
SOUTHEAST OF BUTLER TO 19 MILES SOUTH OF BUTLER...MOVING EAST AT 40
MPH.
LOCATIONS IMPACTED INCLUDE...
TOXEY... PENNINGTON... NEEDHAM...
LISMAN... GILBERTOWN... BUTLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
&&
LAT...LON 3200 8835 3217 8832 3231 8834 3231 8793
3228 8794 3230 8795 3230 8798 3228 8801
3218 8800 3214 8804 3208 8804 3205 8811
3201 8811 3199 8806 3199 8778 3182 8777
3179 8845
TIME...MOT...LOC 1957Z 261DEG 36KT 3232 8809 3216 8802
3201 8803 3182 8820
$$289
WWUS54 KMOB 112007
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
307 PM CDT THU APR 11 2013
ALC025-112017-
/O.CAN.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CLARKE AL-
307 PM CDT THU APR 11 2013
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN CLARKE COUNTY...
AT 302 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN
CLARKE COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
LAT...LON 3228 8794 3230 8795 3230 8798 3228 8801
3218 8800 3214 8804 3208 8804 3205 8811
3201 8811 3199 8806 3195 8808 3196 8810
3195 8812 3200 8826 3217 8823 3231 8823
3231 8793
TIME...MOT...LOC 2007Z 261DEG 36KT 3229 8791 3215 8793
3206 8794 3194 8805
$$
ALC023-112015-
/O.CON.KMOB.SV.W.0047.000000T0000Z-130411T2015Z/
CHOCTAW AL-
307 PM CDT THU APR 11 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR NORTHEASTERN CHOCTAW COUNTY...
AT 302 PM CDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH WERE LOCATED ALONG A LINE EXTENDING FROM
10 MILES WEST OF LINDEN TO 13 MILES EAST OF BUTLER TO 13 MILES
SOUTHEAST OF BUTLER...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PENNINGTON... BUTLER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT THURSDAY AFTERNOON
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.
&&
LAT...LON 3228 8794 3230 8795 3230 8798 3228 8801
3218 8800 3214 8804 3208 8804 3205 8811
3201 8811 3199 8806 3195 8808 3196 8810
3195 8812 3200 8826 3217 8823 3231 8823
3231 8793
TIME...MOT...LOC 2007Z 261DEG 36KT 3229 8791 3215 8793
3206 8794 3194 8805
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 12:20 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 11, 12:20 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1220 PM CDT THU APR 11 2013
.MESOSCALE UPDATE...SURFACE ANALYSIS FROM 16Z...OR 11 AM CST...SHOWS
A COLD FRONT SLOWLY ADVANCING ACROSS CENTRAL MISSISSIPPI AND
SOUTHEAST LOUISIANA. QUITE A TEMPERATURE DIFFERENCE WAS NOTED
ACROSS THIS BOUNDARY...WITH READINGS IN THE 40S AND 50S BEHIND THE COLD
FRONT...AND IN THE 70S TO AROUND 80 AHEAD OF IT. A VERY MOIST AIRMASS
IS ALSO PRESENT AHEAD OF THE ADVANCING COLD FRONT...WITH SURFACE
OBSERVATIONS INDICATING DEWPOINTS AROUND 70 DEGREES. THIS IS YIELDING
SURFACE BASED CAPES IN THE 1500-2500 J/KG ACROSS MUCH OF OUR FORECAST
AREA...WITH 100 MB MIXED LAYER CAPE AROUND 1000 J/KG. THE LATEST
REGIONAL RADAR IMAGERY SHOWS THE LINE OF STORMS WE HAVE BEEN
ADVERTISING BECOMING ORGANIZED WITHIN THE WARM...MOIST AND UNSTABLE
ENVIRONMENT ALONG AND AHEAD OF THE LEADING EDGE OF THE COLD FRONT.
THIS LINE OF STORMS IS GENERALLY EXTENDING FROM NEAR MAGEE MS...TO
JUST EAST OF MCCOMB MS...TO HAMMOND LA...THEN BECOMES MORE BROKEN
FROM NEAR THIBODAUX TO THE LA COAST AS OFF 1145 AM.
WE EXPECT THE LINE OF STORMS TO CONTINUE TO STRENGTHEN AS IT MOVES
INTO THE INCREASINGLY HIGHER CAPE VALUES ACROSS SOUTHEAST MS...SOUTHWEST
AND SOUTH CENTRAL AL...AND THE WESTERN FL PANHANDLE THIS AFTERNOON.
SHORT RANGE SOLUTIONS ALSO SHOW A DIFFLUENT PATTERN ALOFT...WITH STRONG
DEEP LAYER SHEAR VALUES INCREASING TO 50-60 KNOTS...WHICH WILL SUPPORT
THE CONTINUED DEVELOPMENT OF THE QUASI-LINEAR CONVECTIVE SYSTEM.
IN TERMS OF TIMING...WE ARE STILL EXPECTING THE LEADING EDGE OF THE
SQUALL LINE TO IMPACT OUR SOUTHEASTERN MS AND WESTERN AL COUNTIES
BETWEEN 1 PM AND 4 PM CDT...LOCATIONS ACROSS THE I-65 CORRIDOR
BETWEEN 4 AND 7 PM CDT...THEN ACROSS SOUTH CENTRAL AL AND THE WESTERN
FL PANHANDLE BETWEEN 7 PM AND 10 PM CDT. WE WILL NEED TO WATCH FOR
DISCRETE SUPERCELL DEVELOPMENT ACROSS THE FORECAST AREA AHEAD OF THE
APPROACHING LINE. THE PRIMARY SEVERE HAZARDS WILL BE DAMAGING WINDS
AND MARGINALLY SEVERE HAIL...BUT ISOLATED TORNADOES WILL ALSO BE
POSSIBLE...PARTICULARLY WITHIN CELLS THAT DEVELOP AHEAD OF THE MAIN
LINE. DAMAGING WINDS AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE
WITHIN THE MAIN LINE OF STORMS AS IT ADVANCES ACROSS THE REGION. /21
&&
.AVIATION [18Z TERMINAL FORECAST DISCUSSION]...MVFR CIGS WILL IMPACT
THE REGION AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON. WILL
KEEP MVFR CIGS PREVAILING AT KMOB AND KBFM UNTIL AROUND 12/01Z...
AND AT KPNS UNTIL AROUND 12/04Z AS THE PREVIOUS FORECAST HAD. TSRA
WILL MOST LIKELY IMPACT KMOB AND KBFM BETWEEN 12/20Z AND 12/24Z...
AND KPNS BETWEEN 12/23Z AND 13/03Z. STRONG WIND GUSTS...AND IFR
VISIBILITY REDUCTIONS DUE TO HEAVY RAIN WILL LIKELY ACCOMPANY THE
LINE OF TSRA. IMPROVING CONDITIONS ARE EXPECTED LATE THIS EVENING.
/21
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 80 51 76 50 77 / 90 60 05 00 05
PENSACOLA 78 56 77 54 78 / 90 90 05 00 05
DESTIN 76 61 75 57 75 / 70 90 10 00 05
EVERGREEN 80 52 76 45 78 / 90 80 05 00 05
WAYNESBORO 76 46 75 44 78 / 90 30 05 00 05
CAMDEN 78 49 75 44 77 / 90 70 05 00 05
CRESTVIEW 79 57 78 46 79 / 70 90 05 00 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...LOWER MOBILE...
WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...
WILCOX...
FL...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...INLAND SANTA ROSA...
HIGH RIP CURRENT RISK UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING
ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA
ROSA...
MS...WIND ADVISORY UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...WAYNE...
GM...SMALL CRAFT ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
CHOCTAWHATCHEE BAY...COASTAL WATERS FROM DESTIN TO
PENSACOLA FL OUT 20 NM...COASTAL WATERS FROM PENSACOLA FL
TO PASCAGOULA MS OUT 20 NM...MISSISSIPPI SOUND...NORTHERN
MOBILE BAY...PENSACOLA BAY SYSTEM...PERDIDO BAY...SOUTHERN
MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO
60 NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
TO 60 NM...
&&Hazardous weather outlook, Apr 11, 4:34 AM CDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MOBILE AL 434 AM CDT THU APR 11 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-121100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 434 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL INCREASE THROUGH THE DAY TODAY AS A COLD FRONT MOVES IN FROM THE WEST. A SQUALL LINE IS EXPECTED TO MOVE INTO SOUTHEASTERN MISSISSIPPI AROUND 1 TO 3 PM... APPROACHING THE INTERSTATE 65 CORRIDOR BETWEEN 4 AND 7 PM...AND EXITING EAST OF SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE BETWEEN 9 AND 11 PM. ATMOSPHERIC CONDITIONS WILL BE CONDUCIVE FOR THE DEVELOPMENT OF STRONG TO SEVERE STORMS. DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH WILL BE THE PRIMARY THREAT. HOWEVER...LARGE HAIL AND ISOLATED TORNADOES REMAIN A POSSIBILITY. THE THREAT FOR A TORNADO WILL BE HIGHEST IN ANY DISCRETE THUNDERSTORMS THAT DEVELOP AHEAD OF THE MAIN SQUALL LINE. THE STRONGER STORMS WILL ALSO PRODUCE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. A WIND ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 7 PM THIS EVENING. FREQUENT WIND GUSTS OF 30 TO 35 MPH ARE EXPECTED OUTSIDE OF THUNDERSTORM ACTIVITY. THERE IS A HIGH RISK OF LIFE THREATENING RIP CURRENTS ACROSS AREA BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A MODERATE RISK OF RIP CURRENTS ACROSS AREA BEACHES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING. GMZ630>633-635-650-655-670-675-121100- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 434 AM CDT THU APR 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS WILL INCREASE AND SEAS WILL BUILD TODAY AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. A MODERATE TO STRONG OFFSHORE FLOW IS EXPECTED IN THE WAKE OF THE FRONT LATE TONIGHT. A SMALL CRAFT ADVISORY IS IN EFFECT FROM 10 AM THIS MORNING THROUGH 10 AM CDT FRIDAY. THE THREAT FOR STRONG TO SEVERE STORMS WILL INCREASE ACROSS THE MARINE AREA THIS AFTERNOON AND EVENING AS THE COLD FRONT MOVES IN FROM THE WEST. SEVERAL STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL REDUCING VISIBILITIES TO BELOW ONE MILE AT TIMES. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING WINDS IN EXCESS OF 50 KNOTS. WATERSPOUTS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY OFFSHORE WINDS WILL DECREASE BY MID MORNING FRIDAY. WINDS WILL INCREASE OUT OF THE EAST AND SOUTHEAST LATE THIS WEEKEND OVER THE GULF WATERS. SMALL CRAFT SHOULD EXERCISE CAUTION LATER IN THE WEEKEND.
In the hours before
Special weather statement, Apr 11, 1:59 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 159 PM CDT THU APR 11 2013 MSZ075-076-111945- PERRY MS-GREENE MS- 159 PM CDT THU APR 11 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY AND GREENE COUNTIES IN SOUTHEAST MISSISSIPPI...THROUGH 245 PM CDT... AT 157 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF WIGGINS...OR 12 MILES SOUTH OF NEW AUGUSTA...AND MOVING NORTHEAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE... MCLAIN... LEAKESVILLE... BEAUMONT... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CDT THURSDAY AFTERNOON FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA. &&
Local storm report, Apr 11, 2:29 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
229 PM CDT THU APR 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 5 SW PERKINSTON 30.73N 89.20W
04/11/2013 STONE MS EMERGENCY MNGR
TREES BLOWN OVER BY SEVERE THUNDERSTORM WINDS.
&&
JGThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:47 AM CDT | Rip Current Statement | MOB | 20 hr | |
| Apr 11, 3:49 AM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more | 15 hr |
| Apr 11, 1:41 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 64 min |
| Apr 11, 2:16 PM CDT | Tornado Warning | MOB | Choctaw | 44 min |
| Apr 11, 2:18 PM CDT | Tornado Warning | MOB | Washington | 42 min |
| Apr 11, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 31 min |
| Apr 11, 4:06 PM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 11, 5:21 PM CDT | Special Marine Warning | MOB | 84 min | |
| Apr 11, 5:27 PM CDT | Flash Flood Warning | MOB | Clarke | 6 hr |
| Apr 11, 5:27 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 33 min |
| Apr 11, 5:43 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 32 min |
| Apr 11, 6:06 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia | 24 min |
| Apr 11, 6:32 PM CDT | Special Marine Warning | MOB | 88 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.